Alert archive / Louisiana / Wind Advisories in 2026

Wind Advisory 7, NWS Lake Charles, LA

March 11, 202612 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Mar 11, 2026, 10:34 PM CDT for 12 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Mar 12, 2026, 2:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2026, 10:34 PM CDT (03:34 UTC)
In effect from
Mar 12, 2026, 2:00 AM CDT
Expired
Mar 12, 2026, 4:00 PM CDT
In force
14 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -226 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-226 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS74 KLCH 120334
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1034 PM CDT Wed Mar 11 2026

LAZ029-032-033-044-045-055-073-074-141>143-152>154-241>243-252>254-
TXZ516-615-616-122100-
/O.NEW.KLCH.WI.Y.0007.260312T0700Z-260312T2100Z/
Avoyelles-Evangeline-St. Landry-Lafayette-Upper St. Martin-Lower
St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern
Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-
Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-
Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-
Northern Orange-Lower Jefferson-Southern Orange-
Including the cities of Church Point, Centerville, Westlake,
Opelousas, Jeanerette, Orange, New Iberia, Welsh, Creole, Lake
Charles, Mamou, Cameron, Grand Chenier, Hathaway, Jennings,
Simmesport, Morse, Forked Island, De Quincy, Nederland, Bridge
City, Rayne, Eunice, Sea Rim State Park, Cottonport, Franklin,
Bunkie, Vidor, Cypremort Point, Cade, Maurice, Moss Bluff,
Reddell, Port Arthur, Lafayette, Bell City, Stephensville,
Rutherford Beach, Ville Platte, Sulphur, Effie, Johnson Bayou,
Kaplan, Abbeville, Breaux Bridge, Topsy, Meaux, St. Martinville,
Burns Point, Grand Lake, Hackberry, Klondike, Carlyss,
Mauriceville, Intracoastal City, Avery Island, St. Landry, Elton,
Gueydan, Sabine Pass, Patterson, Lawtell, Vinton, Hayes, Branch,
Crowley, Fenton, Iota, Iowa, Lake Arthur, Berwick, Bayou Vista,
Mansura, Marksville, Beaver, and Morgan City
1034 PM CDT Wed Mar 11 2026

...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM CDT THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Portions of central, south central, and southwest 
  Louisiana and southeast Texas.

* WHEN...From 2 AM to 4 PM CDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Denson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:39 PM CDT, 3 hours 55 minutes earlier. Its key messages:

  • A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
  • Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
  • Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 6:39 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
639 PM CDT Wed Mar 11 2026

...New AVIATION...

.KEY MESSAGES...

- A tornado watch is in effect until 6 PM for strong storms moving
  across the region tonight. A further watch will likely be needed
  into south-central Louisiana.

- Damaging winds, tornadoes and large hail will all be possible
  with the risk persisting after dark. Make sure to have a way to
  receive emergency alerts overnight.

- Cooler and drier weather expected behind the front to end the
  week before a light warming trend prior to another cold front
  passage Sunday night.

.DISCUSSION...
Issued at 632 PM CDT Wed Mar 11 2026

Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.

For further mesoscale analysis, see spc.noaa.gov.

Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.

Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.

11/Calhoun

&&

.SHORT TERM...

&&

.LONG TERM...

&&

.AVIATION...
(00Z TAFS)
Issued at 632 PM CDT Wed Mar 11 2026

Line of messy weather with embedded storms continues to move
eastward across the region tonight, currently moving through
AEX/LCH and nearing LFT/ARA over the next hour or so. Reductions
in VIS along with gusty winds will be possible through the next
few hours as a result. Both in and away from convection, MVFR
ceilings will persist through the overnight hours. Winds will turn
from the S/SW to the NW/N as storms move through the and the
associated cold front sweeps through behind it. By 04/05Z
convection should be largely finished, while gusty winds and MVFR
ceilings linger through sunrise. Ceilings should lift to VFR
through the 11-14Z time frame, with clouds clearing out completely
by midday/early afternoon. Winds remain strong and gusty
throughout tomorrow, finally relaxing by tomorrow evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  62  38  72 /  90   0   0   0
LCH  49  63  43  70 /  60   0   0   0
LFT  50  64  42  72 /  90   0   0   0
BPT  49  68  46  73 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
     432-435.

     Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
     450-452-455-470-472-475.

     Small Craft Advisory from 10 PM this evening to 1 AM CDT
     Thursday for GMZ450-452-455-470-472-475.

     Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...17

In the hours before

Local storm report, Mar 11, 7:34 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
734 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Tstm Wnd Dmg     2 W Church Point        30.40N 92.24W
03/11/2026                   Acadia             LA   Fire Dept/Rescue

            Large tree snapped at base down across St
            Claire Drive in Church Point.

&&

DJ
Local storm report, Mar 11, 8:04 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
804 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     2 S Big Cane            30.79N 92.00W
03/11/2026                   St. Landry         LA   Emergency Mngr

            Tree down across Hwy 361 near Sabine road
            near Washington, LA.

&&

DJ
Local storm report, Mar 11, 8:05 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
805 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     Tstm Wnd Dmg     3 SE Sunset             30.38N 92.03W
03/11/2026                   St. Landry         LA   Public

            Tree reported down.

&&

DJ
Local storm report, Mar 11, 8:07 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
807 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Tstm Wnd Dmg     3 WNW Cheneyville       31.03N 92.34W
03/11/2026                   Rapides            LA   Broadcast Media

            KALB reports a street sign blown down on hwy
            181 between Lecompte and Cheneyville.

&&

DJ
Special weather statement, Mar 11, 8:17 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
817 PM CDT Wed Mar 11 2026

LAZ045-055-152>154-252>254-120200-
Lower St. Martin LA-Upper Vermilion LA-Lower Iberia LA-
Lower Vermilion LA-Upper Iberia LA-Lower St. Mary LA-
Upper St. Mary LA-Upper St. Martin LA-
817 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT IBERIA...NORTHWESTERN ST. MARY...
SOUTHEASTERN VERMILION AND CENTRAL ST. MARTIN PARISHES THROUGH 900 PM
CDT...

At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Butte La Rose to 8 miles
west of Pecan Island. Movement was east at 35 mph.

HAZARD...Wind gusts of 30 to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Iberia, Abbeville, Catahoula, Franklin, St. Martinville,
Jeanerette, Freshwater City, Forked Island, Intracoastal City,
Cypremort Point, Avery Island, Broussard, Baldwin, Erath, Delcambre,
Loreauville, Lydia, Acadiana Regional Airport, Jefferson Island, and
Sorrel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2999 9126 2991 9123 2946 9206 2949 9208
      2947 9218 2952 9234 2990 9234 3006 9203
      3003 9197 3011 9194 3029 9160 3025 9158
      3023 9148 3020 9149 3010 9147 3010 9138
      3006 9137 3006 9127 3003 9124 3004 9122
TIME...MOT...LOC 0116Z 271DEG 32KT 3021 9155 2967 9259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler
Special weather statement, Mar 11, 8:56 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
856 PM CDT Wed Mar 11 2026

LAZ045-055-153-154-252>254-120300-
Lower St. Martin LA-Lower Iberia LA-Lower Vermilion LA-
Upper Iberia LA-Lower St. Mary LA-Upper St. Mary LA-
Upper St. Martin LA-
856 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT IBERIA...ST. MARY...SOUTHEASTERN
VERMILION AND SOUTHEASTERN ST. MARTIN PARISHES THROUGH 1000 PM CDT...

At 856 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Bayou Sorrel to 7 miles
south of Intracoastal City. Movement was east at 40 mph.

HAZARD...Wind gusts of 30 to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Iberia, Franklin, Patterson, Jeanerette, Freshwater City,
Cypremort Point, Pecan Island, Burns Point, Avery Island, Belle
River, Intracoastal City, Baldwin, Ellerslie, Patterson Memorial
Airport, Glencoe, Lydia, Sorrel, Cote Blanche Island, Lake Fausse
Pointe, and Charenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2952 9160 2952 9256 2972 9240 3017 9147
      3010 9147 3010 9138 3006 9137 3006 9127
      3003 9124 3004 9122 3000 9123 3000 9126
      2999 9126 2992 9123 2991 9121 2986 9120
      2985 9118 2984 9113 2982 9111
TIME...MOT...LOC 0156Z 266DEG 33KT 3007 9141 2967 9215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:17 PM CDTSpecial Weather StatementLCHIberia, Saint Martin, Vermilion43 min
Mar 11, 8:56 PM CDTSpecial Weather StatementLCHIberia, St. Mary64 min
Mar 12, 2:51 AM CDTLow Water AdvisoryLCH5 hr
Mar 12, 10:26 AM CDTRiver Flood WarningLCHRapides7 days

Nearby

Wind Advisories in Louisiana, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.